Vol. 87, No. 1, 1980

Recent Issues
Vol. 311: 1
Vol. 310: 1  2
Vol. 309: 1  2
Vol. 308: 1  2
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
The approximation of upper semicontinuous multifunctions by step multifunctions

Gerald A. Beer

Vol. 87 (1980), No. 1, 11–19
Abstract

Let P be a right rectangular parallelepiped in Rm and let Y be a metric space. If Γ : P Y is an upper semicontinuous multifunction such that for each x in P the set Γ(x) is nonempty and closed, then there exists a sequence {Γk} of upper semicontinuous closed valued step multifunctions convergent in terms of Hausdorff distance to Γ from above. If Γ is compact valued and increasing and P is a closed interval, then the convergence can be made uniform. As a consequence of a Dini-type theorem for mutifunctions, the convergence can also be made uniform if Γ is compact valued and continuous.

Mathematical Subject Classification 2000
Primary: 54C60
Secondary: 90C30, 90C48
Milestones
Received: 14 July 1978
Published: 1 March 1980
Authors
Gerald A. Beer